Florida, 2015Lightning Strike in Florida, June 27, 2015
June 27, 2015 · NWS JAX · 1 event in 1 county or zone
A weak front was over south Georgia with prevailing WSW flow pushing the west coast sea breeze inland and triggering afternoon and evening storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front was over south Georgia with prevailing WSW flow pushing the west coast sea breeze inland and triggering afternoon and evening storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:05 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 27, 1:05 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SAT JUN 27 2015
...FEW STRONG AFTN/EVENING STORMS FOR SE GA...
.SHORT TERM...TODAY THROUGH SUN NIGHT...
THIS AFTERNOON...LWEP STRUCTURE EVIDENT IN SEVERAL CONVECTIVE
BANDS TODAY WITH BOWING SEGMENTS AND VERY WEAK ROTATING COMMA
HEADS. AS THE AFTERNOON PROGRESSES DEEPER MOISTURE PLUME WILL LIFT
NORTHWARD OVER SE GA IN RESPONSE TO A DEEPENING MEAN LAYER TROUGH
ACROSS THE SE REGION. DRIER AIR WILL FILTER OVER OUR SOUTHERN FL
ZONES WHILE SCATTERED TO NUMEROUS CONVECTION CONTINUES GENERALLY N
OF THE INTERSTATE 10 CORRIDOR INTO THE EVENING WITH THE BEST
COVERAGE ACROSS SE GA NORTH OF WAYCROSS BY 00Z. THE MAIN
CONVECTIVE CONCERNS WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL AND
GUSTY WET DOWNBURST WINDS WITH SPEEDS 30-60 MPH POSSIBLE AS STORM
TRACK ENE AROUND 20-25 MPH. TEMPS HAVE ALREADY NEARED DAILY HIGHS
IN THE UPPER 80S TO LOW 90S.
TONIGHT...MEAN LAYERING RIDGING WILL SHIFT FARTHER SOUTH OVER THE
SOUTHERN FL PENINSULA AS A MEAN LAYER TROUGH DEEPENS OVER GA. THE
SURFACE TROUGH AXIS WILL EDGE SOUTHWARD TOWARD THE ALTAMAHA RIVER
BASIN THROUGH 12Z WHICH WILL BRING THE POTENTIAL FOR LATE NIGHT
SHOWERS AND ISOLATED TSTORMS...WHILE MOIST SW FLOW FROM THE GULF
OF MEXICO WILL CONTINUE TO BRING A CHANCE OF SHOWERS AND TSTORMS
INLAND TOWARD THE SUWANNEE RIVER VALLEY...SIMILAR TO THIS MORNING.
ADVERTISED RAIN AROUND 30-50% FOR SE GA OVERNIGHT....THEN AFTER
MIDNIGHT INCREASE RAIN CHANCES OVER THE SUWANNEE RIVER VALLEY TO
30-40% WITH 20% FOR THE REMAINDER OF NE FL THROUGH 12Z SUN. MILD
AND MUGGY CONDITIONS ARE EXPECTED WITH LOWS IN THE MID 70S INLAND
TO UPPER 70S RIVER BASIN/COAST.
SUN & SUN NIGHT...MEAN LAYER TROUGH WILL SHIFT FARTHER SOUTH AND
MEANDER OVER S GA SUNDAY WHILE DEEP LAYER MOIST SW FLOW CONTINUES
TO STREAM OVER THE AREA OUT OF THE GULF OF MEXICO. EXPECT MORNING
SHOWERS/ISOLATED TSTORMS TO EDGE INLAND FROM THE GULF COAST
REGION...SIMILAR TO THIS MORNING...WITH GRADUAL EXPANSION OF
PRECIP INTO THE AFTERNOON ACROSS SE GA AND THE REMAINDER OF NE FL
AS DIURNAL INSTABILITY INCREASES AND SHORT WAVE TROUGH ENERGY
SLIDES SSE OVER OUR GA ZONES. ADVERTISED HIGHEST RAIN CHANCES OF
60% IN THE MORNING ACROSS THE SUWANNEE RIVER VALLEY...THEN RAIN
CHANCES INCREASING TO THE EAST AND ACROSS OUR SE GA ZONES THROUGH
MIDDAY. SUN EVENING THE MEAN TROUGH AXIS WILL DRIFT FARTHER
SOUTHWARD OVER S GA/N FL WHICH WILL SHUNT THE HIGHER RAIN CHANCE
SWATCH OF 60-70% SOUTHWARD ACROSS THE SUWANNEE RIVER VALLEY.
LOCALLY HEAVY RAINFALL AS WELL AS GUSTY WET DOWNBURSTS WILL BE
POSSIBLE...WITH GREATER POTENTIAL FOR SOME HAIL GIVEN INCREASED
SHEAR ALOFT AND COOLER MID LEVEL TEMPS. AFTER SUNSET SUN EVENING
RAIN CHANCES AND RAINFALL INTENSITY WILL DIMINISH FROM N-S BUT
WILL CONTINUE WITH RAIN CHANCES OF 20-40% MAINLY ACROSS NE FL
THROUGH SUN NIGHT GIVEN THE LINGERING TROUGH AXIS AND CONTINUED
MOIST AND UNSETTLED SW FLOW OUT OF THE GULF.
MORE CLOUD COVER WILL KEEP HIGH TEMPS SUN A BIT LOWER ACROSS THE
SUWANNEE RIVER VALLEY IN THE UPPER 80S WITH HIGHS IN THE LOW 90S
TOWARD ST JOHNS RIVER BASIN. ELEVATED HEAT INDICES OF 100-105 DEG
WILL CONTINUE SUN DUE TO DEW PTS HANGING IN THE LOW/MID 70S
ESPECIALLY TOWARD THE ST JOHNS RIVER BASIN AND ATLANTIC COAST. MIN
TEMPS WILL REMAIN ELEVATED SUN NIGHT DUE TO LINGERING CLOUDS WITH
LOWS IN THE MID 70S INLAND TO UPPER 70S RIVER BASIN/COAST. .
MONDAY-MONDAY NIGHT...THE SURFACE COLD FRONT ASSOCIATED WITH THIS
TROUGH WILL DISSIPATE EARLY NEXT WEEK WHILE THE SUBTROPICAL RIDGE
AXIS REMAINS SUPPRESSED OVER SOUTHERN FLORIDA. SOUTHWEST TO WEST
FLOW WILL CONTINUE ACROSS THE ENTIRE REGION THROUGH MONDAY.
CONVECTION WILL TRANSLATE FROM THE GULF OF MEXICO AND WEST COAST OF
FLORIDA EARLY MONDAY MORNING...AND THEN MIGRATE INLAND TO THE
SUWANNEE VALLEY BY MID TO LATE MONDAY MORNING TRANSLATING INTO THE
EASTERN HALF OF NE FLORIDA AND MAINLY SOUTH OF HIGHWAY 84 OVER
INTERIOR SE GA DURING THE AFTERNOON AND EVENING. BOTH THE GFS AND
ECMWF INDICATE SHORTWAVE ENERGY MOVING THROUGH NE FL MONDAY WITH THE
DEEPEST MOISTURE OVER NE FL ZONES POTENTIALLY LEADING TO SCATTERED
TO NUMEROUS AFTERNOON TSTMS SOUTH OF I-10 MONDAY.
.LONG TERM /TUESDAY THROUGH SATURDAY/...HEIGHTS BUILD SLIGHTLY OVER
FL...SETTING UP FLAT UPR RIDGE OVER THE AREA. SHOULD SEE SOME
DECREASE IN PRECIP COVERAGE BY MIDDLE PART OF NEXT WEEK...THOUGH
WILL AT LEAST MAINTAINING ISOLD TO WIDELY SCATTERED POPS EACH
AFTERNOON THAT ARE MOST CONCENTRATED OVER THE FLORIDA ZONES. WITH
FLAT RIDGE BUILDING OVER AREA...WILL SEE SOME INCREASE IN HIGH TEMPS
TO LWR/MID 90S BY MIDDLE OF WEEK AND MID 90S BY SATURDAY.
&&
.AVIATION...PERIODS OF MVFR WILL CONTINUE IN CONVECTION THIS
AFTERNOON AND EVENING THEN WITH LOSS OF HEATING AFTER SUNSET
CONVECTION WILL FADE. HIGHER POTENTIAL FOR EVENING TSRA IMPACTING
SSI...THEN AFTER MIDNIGHT TOWARD SUNRISE SHRA/ISOLATED TS WILL
EDGE INLAND FROM THE GULF AGAIN AND MAY IMPACT GNV WITH MVFR
CONDITIONS. BASED ON PERSISTENCE WILL LEAVE MVFR DUE TO SHALLOW
GROUND FOG OUT OF VQQ. TMRW MORE COVERAGE OF SHOWERS/TSTORMS
EXPECTED AND INCLUDED VCTS IN THE FORECAST BETWEEN 16-18Z FOR ALL
SITES.
&&
.MARINE...HIGH PRESSURE WILL REMAIN SOUTH OF THE REGION WHILE A
LOW PRESSURE TROUGH LINGERS OVER GEORGIA THROUGH TUESDAY BRINGING
WAVES OF SHOWERS AND THUNDERSTORMS AND PERSISTENT OFFSHORE FLOW.
TONIGHT THE PRESSURE GRADIENT TIGHTENS WITH SUSTAINED WINDS NEAR
20 KTS FOR A FEW HOURS ACROSS OUR OFFSHORE WATERS...FIRST ACROSS
OUR FL WATERS THIS EVENING THEN ACROSS THE SE GA WATERS LATER
TONIGHT. GIVEN SUCH BRIEF DURATION (< 3 HRS) AND THE SCATTERED
NATURE OF THE SURGE...WILL CONTINUE WITH A SMALL CRAFT EXERCISE
CAUTION HEADLINE TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD
NORTHWARD FROM SOUTH FLORIDA MID- WEEK. ELEVATED SOUTHWEST WINDS
ARE EXPECTED THIS WEEKEND.
RIP CURRENTS: LOW RISK TODAY AND SUN DUE TO OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 89 73 91 / 60 60 40 30
SSI 77 87 76 87 / 50 70 60 50
JAX 76 90 75 88 / 30 70 60 60
SGJ 76 90 76 86 / 20 60 50 60
GNV 74 90 74 88 / 20 60 60 60
OCF 75 90 75 88 / 20 60 60 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ENYEDI/PETERSON/WALSH
Hazardous weather outlook, Jun 27, 2:09 PM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SAT JUN 27 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-281000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
309 PM EDT SAT JUN 27 2015
...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING
MAINLY ACROSS SOUTHEAST SOUTHEAST GEORGIA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND RAPIDLY MOVE TO
THE EAST...MAINLY ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND
EVENING. A FEW STORMS MAY BECOME STRONG WITH STRONG AND GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AND MONDAY AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM COVERAGE WILL DECREASE FOR THE MIDDLE
AND LATTER PORTIONS OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 27, 2:15 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT SAT JUN 27 2015
GAZ163-271945-
CLINCH GA-
315 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLINCH COUNTY UNTIL 345 PM EDT...
AT 315 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DU PONT...OR 8 MILES EAST OF LAKELAND...MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...ARGYLE...DU PONT AND COGDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3113 8297 3117 8267 3102 8259 3100 8255
3096 8252 3096 8249 3082 8250 3082 8244
3078 8244 3089 8297
TIME...MOT...LOC 1915Z 270DEG 18KT 3100 8294
SANDRIKSpecial weather statement, Jun 27, 2:55 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SAT JUN 27 2015
FLZ020-022-023-GAZ162-163-272045-
BAKER FL-COLUMBIA FL-HAMILTON FL-CLINCH GA-ECHOLS GA-
355 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...
NORTHWESTERN BAKER...NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS AND
SOUTHEASTERN CLINCH COUNTIES UNTIL 445 PM EDT...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELMONT...OR 12 MILES SOUTHWEST OF FARGO...MOVING EAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3067 8243 3062 8243 3061 8242 3058 8242
3058 8233 3041 8230 3043 8275 3061 8277
TIME...MOT...LOC 1955Z 266DEG 22KT 3053 8268
PETERSONSpecial weather statement, Jun 27, 2:57 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 PM EDT SAT JUN 27 2015
GAZ150-151-162-163-272030-
CLINCH GA-PIERCE GA-ECHOLS GA-WARE GA-
357 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ECHOLS...SOUTHWESTERN
PIERCE...CENTRAL WARE AND CENTRAL CLINCH COUNTIES UNTIL 430 PM EDT...
AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JAMESTOWN TO MANOR TO 6
MILES SOUTH OF DU PONT...AND MOVING SOUTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...FARGO...ARGYLE...DEENWOOD...HEBARDVILLE...SUNNYSIDE...
PEBBLE HILL...BRAGANZA...MANOR...EMERSON PARK...JAMESTOWN...
NEEDMORE...BOGGY BAY AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3110 8259 3138 8235 3126 8214 3122 8215
3122 8229 3119 8228 3117 8221 3109 8221
3101 8217 3101 8241 3080 8242 3079 8239
3060 8270 3060 8276 3087 8296
TIME...MOT...LOC 1957Z 316DEG 18KT 3131 8238 3108 8257 3089 8287
SANDRIKSpecial weather statement, Jun 27, 3:47 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUN 27 2015
GAZ162-163-272115-
CLINCH GA-ECHOLS GA-
447 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND CLINCH COUNTIES UNTIL
515 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DU
PONT TO NEAR JASPER...AND MOVING EAST AT 35 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
FARGO...DU PONT...NEEDMORE AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3086 8301 3087 8297 3102 8297 3099 8254
3096 8252 3096 8249 3082 8250 3082 8243
3073 8243 3073 8242 3072 8242 3072 8243
3062 8243 3061 8242 3059 8242 3062 8302
TIME...MOT...LOC 2047Z 281DEG 32KT 3094 8298 3059 8299
SANDRIKSpecial weather statement, Jun 27, 3:48 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SAT JUN 27 2015
FLZ020-GAZ162-272130-
HAMILTON FL-ECHOLS GA-
448 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST WEST OF BLU SPRINGS...MOVING EAST AT 25 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...JENNINGS...SUWANNEE RIVER STATE PARK...BLUE SPRINGS AND
CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3063 8322 3063 8314 3064 8313 3067 8298
3041 8295 3043 8300 3042 8301 3043 8303
3043 8307 3044 8308 3042 8315 3040 8316
3042 8322 3046 8322 3047 8324 3052 8324
3055 8326 3059 8326 3062 8327
TIME...MOT...LOC 2047Z 263DEG 20KT 3050 8338
PETERSONSpecial weather statement, Jun 27, 4:29 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT SAT JUN 27 2015
GAZ164-272145-
CHARLTON GA-
529 PM EDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARLTON COUNTY
UNTIL 545 PM EDT...
AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RACE POND...OR 10 MILES NORTH OF FOLKSTON...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FOLKSTON...HOMELAND...RACE POND AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3092 8192 3092 8190 3082 8190 3082 8193
3098 8216 3101 8214 3101 8208 3108 8206
3104 8191 3100 8191 3098 8192 3096 8189
TIME...MOT...LOC 2129Z 300DEG 17KT 3098 8199
SANDRIKLightning, St. Johns
- When
- June 27, 4:39 PM EST
- Where
- St. Johns County, 2.4 mi NNW of Summer Haven
- Injuries
- 0 direct, 1 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.730, -81.240
A swimmer was indirectly struck by lightning along the 6000 block of A1A South, about 1 mile south of the Crescent Beach ramp. He was ankle deep in water when the event occurred. He was treated at the scene by county fire rescue, then transported to a Jacksonville hospital where he was in serious condition. The extent of injuries were unknown.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583812.